Alert archive / New York / Gale Watches in 2020
Gale Watch 8, NWS Buffalo, NY
NWS Buffalo, NY issued this gale watch at Oct 6, 2020, 4:53 AM EDT. It took effect at Oct 7, 2020, 8:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 6, 2020, 4:53 AM EDT (08:53 UTC)
- In effect from
- Oct 7, 2020, 8:00 AM EDT
- Expired
- Oct 6, 2020, 1:00 PM EDT
- In force
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
345 WHUS71 KBUF 060853 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 453 AM EDT Tue Oct 6 2020 LEZ040-041-061700- /O.CON.KBUF.SC.Y.0094.201006T1000Z-201007T1200Z/ /O.NEW.KBUF.GL.A.0008.201007T1200Z-201007T2000Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 453 AM EDT Tue Oct 6 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY... ...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... * WHAT...For the Small Craft Advisory, southwest winds to 30 knots and waves 5 to 8 feet expected. For the Gale Watch, west winds to 30 knots and waves 8 to 11 feet possible. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...For the Small Craft Advisory, until 8 AM EDT Wednesday. For the Gale Watch, from Wednesday morning through Wednesday afternoon. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ LOZ045-061700- /O.CON.KBUF.SC.Y.0094.201006T1000Z-201007T0000Z/ /O.NEW.KBUF.GL.A.0008.201007T1500Z-201008T0000Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 453 AM EDT Tue Oct 6 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... * WHAT...For the Small Craft Advisory, south winds 15 to 25 knots and waves 3 to 5 feet expected. For the Gale Watch, west winds to 35 knots and waves 10 to 14 feet possible. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...For the Small Craft Advisory, until 8 PM EDT this evening. For the Gale Watch, from Wednesday morning through Wednesday evening. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ LOZ042-061700- /O.CON.KBUF.SC.Y.0094.201006T1200Z-201007T0000Z/ /O.NEW.KBUF.GL.A.0008.201007T1200Z-201008T0000Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 453 AM EDT Tue Oct 6 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING... ...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... * WHAT...For the Small Craft Advisory, southwest winds 15 to 25 knots expected. For the Gale Watch, west winds to 35 knots and waves 8 to 11 feet possible. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...For the Small Craft Advisory, from 8 AM this morning to 8 PM EDT this evening. For the Gale Watch, from Wednesday morning through Wednesday evening. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ LEZ020-LOZ030-061700- /O.CON.KBUF.SC.Y.0094.201006T1400Z-201007T0000Z/ Upper Niagara River and Buffalo Harbor-Lower Niagara River- 453 AM EDT Tue Oct 6 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 25 knots expected. * WHERE...The Niagara River and Buffalo Harbor. * WHEN...From 10 AM this morning to 8 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ062-061700- /O.NEW.KBUF.GL.A.0008.201007T1200Z-201008T0000Z/ Lake Ontario open waters from the Niagara River to Hamlin Beach- 453 AM EDT Tue Oct 6 2020 ...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... * WHAT...West winds to 35 knots and waves 8 to 11 feet possible. * WHERE...The open waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...From Wednesday morning through Wednesday evening. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ LOZ043-044-063>065-061700- /O.NEW.KBUF.GL.A.0008.201007T1500Z-201008T0000Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 453 AM EDT Tue Oct 6 2020 ...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... * WHAT...West winds to 35 knots and waves 11 to 15 feet possible. * WHERE...The nearshore and open waters of Lake Ontario from Hamlin Beach to Mexico Bay, and the open waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...From Wednesday morning through Wednesday evening. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$
2 follow-up statements
000 WHUS71 KBUF 061046 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 646 AM EDT Tue Oct 6 2020 LOZ030-061200- /O.CAN.KBUF.SC.Y.0094.201006T1400Z-201007T0000Z/ Lower Niagara River- 646 AM EDT Tue Oct 6 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ LEZ020-061900- /O.EXT.KBUF.SC.Y.0094.201006T1046Z-201007T0000Z/ Upper Niagara River and Buffalo Harbor- 646 AM EDT Tue Oct 6 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 25 knots expected. * WHERE...The Niagara River and Buffalo Harbor. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ040-041-061900- /O.CON.KBUF.SC.Y.0094.000000T0000Z-201007T1200Z/ /O.CON.KBUF.GL.A.0008.201007T1200Z-201007T2000Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 646 AM EDT Tue Oct 6 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY... ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... * WHAT...For the Small Craft Advisory, southwest winds to 30 knots and waves 5 to 8 feet expected. For the Gale Watch, west winds to 30 knots and waves 8 to 11 feet possible. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...For the Small Craft Advisory, until 8 AM EDT Wednesday. For the Gale Watch, from Wednesday morning through Wednesday afternoon. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ LOZ045-061900- /O.CON.KBUF.SC.Y.0094.000000T0000Z-201007T0000Z/ /O.CON.KBUF.GL.A.0008.201007T1500Z-201008T0000Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 646 AM EDT Tue Oct 6 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... * WHAT...For the Small Craft Advisory, south winds 15 to 25 knots and waves 3 to 5 feet expected. For the Gale Watch, west winds to 35 knots and waves 10 to 14 feet possible. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...For the Small Craft Advisory, until 8 PM EDT this evening. For the Gale Watch, from Wednesday morning through Wednesday evening. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ LOZ042-061900- /O.CON.KBUF.SC.Y.0094.201006T1200Z-201007T0000Z/ /O.CON.KBUF.GL.A.0008.201007T1200Z-201008T0000Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 646 AM EDT Tue Oct 6 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... * WHAT...For the Small Craft Advisory, southwest winds 15 to 25 knots expected. For the Gale Watch, west winds to 35 knots and waves 8 to 11 feet possible. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...For the Small Craft Advisory, from 8 AM this morning to 8 PM EDT this evening. For the Gale Watch, from Wednesday morning through Wednesday evening. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ LOZ062-061900- /O.CON.KBUF.GL.A.0008.201007T1200Z-201008T0000Z/ Lake Ontario open waters from the Niagara River to Hamlin Beach- 646 AM EDT Tue Oct 6 2020 ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... * WHAT...West winds to 35 knots and waves 8 to 11 feet possible. * WHERE...The open waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...From Wednesday morning through Wednesday evening. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ LOZ043-044-063>065-061900- /O.CON.KBUF.GL.A.0008.201007T1500Z-201008T0000Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 646 AM EDT Tue Oct 6 2020 ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... * WHAT...West winds to 35 knots and waves 11 to 15 feet possible. * WHERE...The nearshore and open waters of Lake Ontario from Hamlin Beach to Mexico Bay, and the open waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...From Wednesday morning through Wednesday evening. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$
605 WHUS71 KBUF 061700 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 100 PM EDT Tue Oct 6 2020 LEZ040-041-070300- /O.EXT.KBUF.SC.Y.0094.000000T0000Z-201007T0900Z/ /O.UPG.KBUF.GL.A.0008.201007T1200Z-201007T2000Z/ /O.NEW.KBUF.GL.W.0011.201007T0900Z-201007T2100Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 100 PM EDT Tue Oct 6 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT WEDNESDAY... ...GALE WARNING IN EFFECT FROM 5 AM TO 5 PM EDT WEDNESDAY... * WHAT...For the Gale Warning, west winds to 35 knots and waves 8 to 11 feet expected. For the Small Craft Advisory, southwest winds 15 to 25 knots and waves 4 to 7 feet. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...For the Gale Warning, from 5 AM to 5 PM EDT Wednesday. For the Small Craft Advisory, until 5 AM EDT Wednesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LOZ045-070300- /O.CON.KBUF.SC.Y.0094.000000T0000Z-201007T0000Z/ /O.UPG.KBUF.GL.A.0008.201007T1500Z-201008T0000Z/ /O.NEW.KBUF.GL.W.0011.201007T1200Z-201008T0300Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 100 PM EDT Tue Oct 6 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WARNING IN EFFECT FROM 8 AM TO 11 PM EDT WEDNESDAY... * WHAT...For the Gale Warning, west winds to 35 knots and waves 10 to 14 feet expected. For the Small Craft Advisory, southwest winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...For the Gale Warning, from 8 AM to 11 PM EDT Wednesday. For the Small Craft Advisory, until 8 PM EDT this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LOZ042-070300- /O.CON.KBUF.SC.Y.0094.000000T0000Z-201007T0000Z/ /O.UPG.KBUF.GL.A.0008.201007T1200Z-201008T0000Z/ /O.NEW.KBUF.GL.W.0011.201007T0900Z-201008T0000Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 100 PM EDT Tue Oct 6 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WARNING IN EFFECT FROM 5 AM TO 8 PM EDT WEDNESDAY... * WHAT...For the Gale Warning, west winds to 35 knots and waves 8 to 11 feet expected. For the Small Craft Advisory, southwest winds 15 to 20 knots. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...For the Gale Warning, from 5 AM to 8 PM EDT Wednesday. For the Small Craft Advisory, until 8 PM EDT this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LOZ062-070300- /O.UPG.KBUF.GL.A.0008.201007T1200Z-201008T0000Z/ /O.NEW.KBUF.GL.W.0011.201007T0900Z-201008T0000Z/ Lake Ontario open waters from the Niagara River to Hamlin Beach- 100 PM EDT Tue Oct 6 2020 ...GALE WARNING IN EFFECT FROM 5 AM TO 8 PM EDT WEDNESDAY... * WHAT...West winds to 35 knots and waves 8 to 11 feet expected. * WHERE...The open waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...From 5 AM to 8 PM EDT Wednesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LOZ043-044-063>065-070300- /O.UPG.KBUF.GL.A.0008.201007T1500Z-201008T0000Z/ /O.NEW.KBUF.GL.W.0011.201007T1200Z-201008T0300Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 100 PM EDT Tue Oct 6 2020 ...GALE WARNING IN EFFECT FROM 8 AM TO 11 PM EDT WEDNESDAY... * WHAT...West winds to 35 knots and waves 11 to 15 feet expected. * WHERE...The nearshore and open waters of Lake Ontario from Hamlin Beach to Mexico Bay, and the open waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...From 8 AM to 11 PM EDT Wednesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LEZ020-070000- /O.CON.KBUF.SC.Y.0094.000000T0000Z-201007T0000Z/ Upper Niagara River and Buffalo Harbor- 100 PM EDT Tue Oct 6 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 25 knots. * WHERE...The Upper Niagara River and Buffalo Harbor. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ JLA
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this gale watch went out at Oct 6, 4:42 AM EDT, 11 minutes earlier.
Area forecast discussion, Oct 6, 4:42 AM EDT, 11 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
442 AM EDT Tue Oct 6 2020
.SYNOPSIS...
High pressure over the Mid Atlantic coast will provide us with a
breezy and milder day today...then as a storm crosses eastern
Canada on Wednesday...it will become quite windy with some showers.
While Fall weather will then return for one day...notably milder
weather can be expected as we head into the weekend.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
High pressure over the Mid Atlantic coast will provide us a breezy
and milder day today with temps climbing well into the 60s. It will
become breezy...especially over the IAG Frontier where winds could
gust to 35 mph.
A deepening storm system will pass by to our north late tonight and
Wednesday...eventually pushing a strong cold front through our
region. This will lead to some showers along with strong winds.
Winds could gust to between 40 and 50 mph on Wednesday.
Canadian NH and ECMWF chosen guidance.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
Wide spread showers from a passing shortwave trough should wind down
early Wednesday night. Cold air advection behind the earlier passing
cold front will cause cooling 850H temperatures to around 0C to -2C
by Thursday afternoon. As a result, lake effect showers will be
possible for most areas southeast of the lakes, with the best
chances for showers downwind of where the greatest fetch over Lake
Ontario sets up. Increased ridging over the region on Thursday
afternoon from an approaching area of high pressure will start to
cause the lake response to weaken. Showers should be mostly over
with by late Thursday evening.
High pressure will center over Lake Erie by late Thursday evening,
providing a quiet day for Friday to finish off the period. There may
be a few showers possible for far northern Jefferson and Lewis
counties as a weak shortwave trough and sfc low pass from west to
east near James Bay.
Temperatures for Thursday will be in the mid 40s for the higher
terrain of the North Country, and in the mid and upper 50s for the
lower elevations. Friday, temperatures will warm some to the lower
50s for the higher terrain of the Tug Hill, and to the mid 60s for
the lower elevations. Wednesday night, temperatures will be in the
upper 30s to mid 40s from the higher terrain to the lower elevations
respectively. Thursday night, with the high centered over the
region, and fairly light winds and clearing skies, temperatures will
drop to the low 30s for the higher elevations and to the low 40s for
the lower elevations.
&&
.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
Warmer temperatures will be in store for the long term, with winds
shifting to the southwest and increasing as the pressure gradient
over the region increases, so too will the warm air advection over
the area.
The weekend looks mostly dry, with a chance of showers Saturday
afternoon into Saturday night as a weak front drops south associated
with the sfc low to the north. As of now, showers should be light
and widely scattered in nature.
Guidance becomes split starting later Sunday, with respect to timing
of the remnants of Hurricane Delta. The GFS and Canadian bring the
system up to the region by late Sunday night as a weaker area of low
pressure, while the ECMWF brings the system north slower, and
phasing with a trough that crosses the center of the lower 48
states. The ECMWF solution would result in one ~24 hour period of
rain/showers as the combination of the tropical remnants and front
moves through. The GFS and Canadian solutions would give two rounds
of showers/rain, first with Delta, then with the front. Went chance
POPs for now with the spread in guidance still.
Temperatures warm to the low and mid 70s for Saturday for most
areas, and then moderate some to the low 60s to near 70 for Sunday
and Monday.
&&
.AVIATION /09Z TUESDAY THROUGH SATURDAY/...
Wide open VFR conditions will be in place today. The only possible
issue could be some gusty sfc winds later this morning through the
afternoon...with winds gusting as high as 35 knots over parts of the
IAG Frontier.
VFR weather will then continue through tonight...although clear
skies will give way to lowering VFR cigs. There will be the chance
for some low level wind shear over the western counties towards
daybreak Wednesday.
Outlook...
Thursday...VFR/MVFR with a chance of showers.
Wednesday will also be windy with winds gusting to 40 knots or more
for many sites.
Friday and Saturday...VFR. Breezy conditions with gusts to 30 kts
possible on Saturday.
&&
.MARINE...
A tightening pressure gradient on the backside of an exiting area of
high pressure will prompt winds to fresh across the Lower Great
Lakes today and tonight. While a mainly southerly flow will push the
highest wave action into Canadian waters today...the flow will
become more southwesterly during the course of tonight. This
scenario will support small craft advisories for all but the
southeastern nearshore waters of Lake Ontario.
It will become even more unsettled on Wednesday...as a deep 995 mb
storm system tracking across eastern Canada will allow winds to
further strengthen to near gale force. This will especially be the
case on the eastern half of Lake Ontario. Gale watches have thus
been raised for both lakes for Wednesday.
While winds will diminish as the storm exits the Canadian maritimes
Wednesday night...waves will remain high enough to warrant small
craft advisories for at least the first half of the night.
Moderate to occasionally fresh northwesterlies will then be in place
ahead of high pressure that will be centered over the Upper Great
Lakes. This may warrant a continuation of SCAs for the southeast
portion of Lk Ontario.
&&
.TIDES/COASTAL FLOODING...
Westerly winds will increase to 35 to 40 knots on the eastern half
of Lake Ontario on Wednesday. This will result in significant wave
action on the east end of the lake...particularly in the nearshore
waters of Oswego and Cayuga counties. While the lake level has
dropped considerably over the past several months...the
significant wave action could result in some lake shore flooding
Wednesday afternoon and early evening for both counties.
A lakeshore flood watch has thus been issued for Oswego and Cayuga
counties. Close monitoring of the wave action in the nearshore
waters of southern Jefferson county will be needed as well where
waves will approach levels that could be problematic.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Lakeshore Flood Watch from Wednesday afternoon through
Wednesday evening for NYZ005-006.
MARINE...Small Craft Advisory from 10 AM this morning to 8 PM EDT this
evening for LEZ020.
Gale Watch from Wednesday morning through Wednesday
afternoon for LEZ040-041.
Small Craft Advisory until 8 AM EDT Wednesday for LEZ040-
041.
Small Craft Advisory from 10 AM this morning to 8 PM
EDT this evening for LOZ030.
Gale Watch from Wednesday morning through Wednesday
evening for LOZ043>045-063>065.
Gale Watch from Wednesday morning through Wednesday
evening for LOZ042-062.
Small Craft Advisory from 8 AM this morning to 8 PM EDT
this evening for LOZ042.
Small Craft Advisory until 8 PM EDT this evening for
LOZ045.
&&
SYNOPSIS...RSH
NEAR TERM...RSH
SHORT TERM...SW
LONG TERM...SW
AVIATION...RSH
MARINE...RSH
TIDES/COASTAL FLOODING...RSHHazardous weather outlook, Oct 5, 4:37 PM EDT, 12 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 437 PM EDT Mon Oct 5 2020 NYZ001>008-010>014-019>021-085-062045- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 437 PM EDT Mon Oct 5 2020 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A deep area of low pressure will pass to our north on Wednesday, and may generate wind gusts in the 45 to 50 mph range during the midday and afternoon hours. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ040-041-062045- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 437 PM EDT Mon Oct 5 2020 This Hazardous Weather Outlook is for portions of Lake Erie. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A deep storm system passing to the north of the area on Wednesday will have the potential to generate frequent gale force wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ042>045-062>065-062045- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 437 PM EDT Mon Oct 5 2020 This Hazardous Weather Outlook is for portions of Lake Ontario. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A deep storm system passing to the north of the area on Wednesday will have the potential to generate gale force winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-LOZ030-SLZ022-024-062045- Upper Niagara River and Buffalo Harbor-Lower Niagara River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 437 PM EDT Mon Oct 5 2020 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf Hitchcock
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 4:30 AM EDT | Lakeshore Flood Watch | BUF | Cayuga, Oswego | 10 hr |
| Oct 6, 1:00 PM EDT | Gale Warning | BUF | 30 hr | |
| Oct 6, 1:59 PM EDT | Wind Advisory | BUF | Allegany, Cattaraugus, Cayuga, Chautauqua, Erie, Genesee and 10 more | 29 hr |
| Oct 6, 2:05 PM EDT | Lakeshore Flood Warning | BUF | Cayuga, Oswego | 29 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.